Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 15, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Apr 4, 2011, 4:05 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 4:05 PM EDT (20:05 UTC)
- Expired
- Apr 5, 2011, 7:13 AM EDT
- In force
- 15 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
750 WHUS72 KKEY 042005 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 405 PM EDT MON APR 4 2011 GMZ052>054-072>075-050300- /O.NEW.KKEY.SC.Y.0015.110404T2005Z-110405T0300Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 405 PM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE WATERS FROM OCEAN REEF TO BEYOND DRY TORTUGAS AND OUT 60 NM. * WINDS AND WAVES: MAINLY SOUTHEAST WINDS OF NEAR 20 KNOTS WILL PROMPT SEAS OF 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
3 follow-up statements
313 WHUS72 KKEY 050228 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1028 PM EDT MON APR 4 2011 GMZ052>054-072>075-050830- /O.EXT.KKEY.SC.Y.0015.000000T0000Z-110405T0900Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1028 PM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH THE DRY TORTUGAS. * WINDS AND WAVES: SOUTHEAST WINDS 20 TO 25 KNOTS AND GUSTY ARE EXPECTED OVERNIGHT. SEAS OF 5 TO 7 FEET CAN BE EXPECTED BEYOND THE REEF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
060 WHUS72 KKEY 050836 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 436 AM EDT TUE APR 5 2011 GMZ052>054-072>075-051500- /O.EXT.KKEY.SC.Y.0015.000000T0000Z-110405T1500Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 436 AM EDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE THIS MORNING FOR THE COASTAL WATERS OF HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH THE DRY TORTUGAS. * WINDS AND WAVES: SOUTHEAST TO SOUTH WINDS NEAR 20 KNOTS AND GUSTY ARE EXPECTED THROUGH LATE MORNING. SEAS OF 4 TO 7 FEET CAN BE EXPECTED BEYOND THE REEF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ DAF
327 WHUS72 KKEY 051113 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 713 AM EDT TUE APR 5 2011 GMZ052>054-072>075-051215- /O.CAN.KKEY.SC.Y.0015.000000T0000Z-110405T1500Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 713 AM EDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC. $$ DAF
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 4:00 PM EDT, 5 minutes earlier.
Area forecast discussion, Apr 4, 4:00 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 400 PM EDT MON APR 4 2011 .DISCUSSION... .CURRENTLY... SKIES ARE PARTLY TO MOSTLY SUNNY WITH TEMPERATURES IN THE LOWER TO MID 80S ALONG THE ISLAND CHAIN. MEANWHILE...LOCAL RADARS ARE NOT DETECTING ANY PRECIPITATION ECHOES...BUT THERE ARE SEVERAL BANDS OF FALSE ECHOES IN THE FORM OF CHAFF IN OUR AREA. SURFACE WISE...A WESTERN ATLANTIC RIDGE IS LYING ACROSS SOUTH FLORIDA...WHILE A COLD FRONT HAS JUST EMERGED INTO THE EXTREME NORTHWEST PORTION OF THE GULF OF MEXICO. ACROSS OUR MARINE DISTRICT...C-MAN STATION PLATFORM OBSERVATIONS INDICATE SOUTHEAST WINDS OF 15 KNOTS WITH PERSISTENT GUSTS NEAR 20 KNOTS. .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... A WESTERN ATLANTIC RIDGE LYING ACROSS SOUTH FLORIDA WILL SLOWLY BEGIN TO RETREAT EASTWARD TONIGHT AND TUESDAY MORNING...AS A COLD FRONT OVER THE EXTREME WESTERN GULF OF MEXICO DRIVES EASTWARD INTO THE EXTREME SOUTHEAST GULF OF MEXICO TUESDAY EVENING. THIS DECAYING FRONT WILL LIMP THROUGH OUR AREA TUESDAY NIGHT...WITH HIGH PRESSURE MOVING SWIFTLY THROUGH THE SOUTHEAST UNITED STATES AND INTO THE WESTERN ATLANTIC BY THURSDAY. PRECIPITATION WISE...DESPITE WEAK ISENTROPIC UPGLIDE...MODEST MOISTURE AND A LOW LEVEL INVERSION WILL CHALLENGE SHOWER AND POSSIBLE THUNDERSTORM ACTIVITY TONIGHT. HOWEVER...WILL MAINTAIN 20 PERCENT POPS BUT INSERT DEVELOPING LATE. FOR TUESDAY AND TUESDAY EVENING...MOISTURE WILL SLOWLY INCREASE WITH PWAT VALUES CLIMBING TO NEAR 1.50 INCHES WHILE OUR ATMOSPHERE SOMEWHAT DESTABILIZES. ALTHOUGH THE BULK OF THE MID AND UPPER LEVEL DYNAMICS WILL REMAIN NORTH OF OUR REGION...ENOUGH LOW LEVEL CONFLUENCE AHEAD OF THE APPROACHING COLD FRONT AND POSSIBLE REVERSE CLOUD LINES WITHIN AN UNIDIRECTIONAL SOUTHWEST FLOW WILL PROVIDE THE THREAT OF SOME SHOWERS AND PERHAPS A FEW THUNDERSTORMS IN THE AFTERNOON AND EVENING. HENCE...HAVE INSERTED 40 PERCENT POPS FOR TUESDAY WITH LOW CHANCE POPS LINGERING INTO TUESDAY EVENING. THEREAFTER...MOISTURE WILL GRADUALLY DECREASE AS HIGH PRESSURE BUILDS IN FROM THE NORTH. OUTSIDE OF SLIGHTLY COOLER AND DRIER AIR FILTERING IN LATE TUESDAY NIGHT AND WEDNESDAY...SLIGHTLY ABOVE AVERAGE TEMPERATURES WILL CONTINUE. AN ATLANTIC RIDGE OF HIGH PRESSURE ACROSS CENTRAL FLORIDA WILL SHIFT SOUTHWARD TODAY. LACK OF SYNOPTIC SCALE ASCENT WILL BE RESPONSIBLE FOR RAIN CHANCES OF LESS THAN 10 PERCENT FOR THE FLORIDA KEYS TODAY. THE ATLANTIC RIDGE OF HIGH PRESSURE SHOULD REACH CUBA TONIGHT. THIS WILL TURN LOW LEVEL FLOW TO MORE OF A SOUTHERLY DIRECTION...ALLOWING DEEPER TROPICAL MOISTURE TO STREAM NORTHWARD FROM THE CARIBBEAN INTO AT LEAST THE FLORIDA STRAITS. THERE MAY BE ISENTROPIC UPGLIDE TONIGHT AND IF A MESOSCALE CONVECTIVE TRIGGER DEVELOPS...RAIN CHANCES COULD BE HIGHER THAN ADVERTISED. A COLD FRONT WILL WEAKEN AS IT SLOWLY PROGRESS SOUTHWARD DOWN THE FLORIDA PENINSULA TUESDAY. MOST DYNAMICS ASSOCIATED WITH THE FRONTAL BOUNDARY WILL REMAIN WELL NORTH OF THE SERVICE AREA...BUT THERE SHOULD BE ENOUGH MOISTURE AND INSTABILITY IN PLACE TO WARRANT LOW CHANCE POPS TUESDAY. AN AREA OF HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL BRIDGE OVER THE AFOREMENTIONED DISSIPATING FRONTAL BOUNDARY TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. RAINFALL CANNOT BE TOTALLY RULED OUT TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. AS A RESULT...DIME POPS WILL BE MAINTAINED FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .LONG TERM (FRIDAY THROUGH MONDAY)... A DEEP LAYERED ANTICYCLONE WILL LIE OVER THE FLORIDA PENINSULA AND THE ADJACENT GULF AND ATLANTIC WATERS RESULTING IN LARGE SCALE SUBSIDENCE. BECAUSE OF THE LARGE SCALE RIDGING IN PLACE...FORECAST SOUNDINGS REVEAL LIMITED MOISTURE WITH PWAT VALUES OF LESS THAN AN INCH. WITH THIS IN MIND...CLIMO POPS OF AROUND 10 PERCENT COMBINED WITH A LONG PERIOD OF DRY WEATHER WILL PROMPT ONLY 5 PERCENT POPS IN THE GRIDS. TEMPERATURE WISE...SLIGHTLY ABOVE AVERAGE TEMPERATURES WILL BE KEPT WITH DAYTIME HIGHS IN THE MID 80S AND OVERNIGHT LOWS IN THE MID 70S. && .MARINE... THE PRESSURE DIFFERENCE BETWEEN A FORMIDABLE ATLANTIC RIDGE LYING ACROSS SOUTH FLORIDA AND A COLD FRONT EMERGING INTO THE EXTREME WESTERN GULF OF MEXICO....WILL PROMPT A SMALL CRAFT ADVISORY TO BE HOISTED FOR AT LEAST A 6 HOUR PERIOD ON THE WATERS SOUTH OF THE ISLAND CHAIN AND AN EXERCISE CAUTION HEADLINE NORTH OF THE KEYS INCLUDING FLORIDA BAY. WINDS WILL CLOCK AROUND SOUTH AND DECREASE DURING THE OVERNIGHT PERIOD...BEFORE TURNING WEST NORTHWEST AND DECREASING TUESDAY EVENING AS A WEAK COLD FRONT/TROUGH CRAWLS THROUGH OUT AREA TUESDAY NIGHT. THEREAFTER...GENTLE TO MODERATE EASTERLY WINDS WILL OVERSPREAD OUR REGION...AS HIGH PRESSURE MIGRATES QUICKLY THROUGH THE SOUTHEAST UNITED STATES AND INTO THE WESTERN ATLANTIC FOR THE BALANCE OF THIS WEEK. && .AVIATION... THROUGH 12Z...OUTSIDE OF A COUPLE OF BRIEF EPISODES OF MVFR CEILINGS...VFR CONDITIONS SHOULD PREVAIL AT THE KEY WEST AND MARATHON TERMINALS. OTHERWISE...MOSTLY SOUTHEAST WINDS OF 10 TO 15 KNOTS WITH GUSTS NEAR 20 KNOTS WILL TURN SOUTH BY MORNING. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 77 83 73 82 / 20 40 30 10 MARATHON 77 88 74 84 / 20 40 30 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR GMZ052>054-GMZ072>075. && PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL/AVIATION...APA DATA ACQUISITION..............................MP/WAH VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Apr 4, 6:00 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT MON APR 4 2011 FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-051000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME TODAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. THE PRIMARY THUNDERSTORM HAZARD WILL BE FREQUENT TO EXCESSIVE LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE FREQUENT TO EXCESSIVE LIGHTNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME TUESDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.